Texas, 2015Winter Storm and High Wind in Texas, December 26 to 28, 2015
December 26 to 28, 2015 · NWS SJT · 26 events in 18 counties and zones
A powerful upper level storm system brought heavy snow and strong winds to portions of West Central Texas. The snow fell over a large part of the area.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful upper level storm system brought heavy snow and strong winds to portions of West Central Texas. The snow fell over a large part of the area. Snowfall amounts ranged from a tenth of an inch of snow to almost 5 inches in Abilene. The strong winds resulted in drifting of snow over a foot deep in places. Several folks commented, saying, it took nearly a week for all the snow to melt. Unofficially, there were higher snowfall amounts in the higher elevations. As a result of a tight pressure gradient, strong northeast winds of 40 to 50 mph with higher gusts to near 60 mph blew from the evening of the 26th to the early morning hours of the 27th, knocking down over 300 power poles and power lines across portions of the Big Country.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Dec 26, 7:10 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Dec 26, 7:10 PM CST, 1 hour 20 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service SAN ANGELO TX
710 PM CST SAT DEC 26 2015
.UPDATE...
Radar showing sleet and thunderstorms development this evening
already to the west of Midland. Cold front is already through most
of the area and about to cross I-10. With the faster development
of precipitation to the west...have decided to take care of our
Winter Storm Watch and issue upgrades. The snow gradient will be
tight, but thing western Crockett, Tom Green, Runnels and
Schleicher still have a potential of seeing 4 inch snow
accumulations if the colder air does come in sooner. Will upgrade
those counties to a Winter Storm Warning. For counties one row to
the east, including the far eastern Big Country and Coleman and
Brown Counties, will issue a Winter Weather Advisory for 1-3 inch
accumulations. Forecast updates coming out shortly.
08
&&
.PREV DISCUSSION... /issued 603 PM CST SAT DEC 26 2015/
AVIATION...
/00Z TAFS/
Strong cold front, extending from just south of Brownwood to just
south of Mertzon at 545 PM, will continue to move south tonight
and should reach the Interstate 10 corridor by or before Midnight.
The front may have some slower progress prior to reaching I-10,
as surface low pressure develops along the front to our southwest.
CAMs have shown a band of strong to severe storms developing just
south of the surface low along a Pacific front and moving rapidly
east across our far southern counties. This may occur a bit
farther south, with the front from the north overtaking the
Pacific front. To account for the aforementioned scenario,
however, carrying TSRA and gusty winds for KSOA and KJCT in the
10 PM to 1 AM time frame. Elevated convection is expected to
develop farther north after 10 PM and continue into the overnight
hours. Some hail is possible, and will closely monitor radar
trends for possible inclusion in the TAFs.
An overall degradation of conditions is expected through the
night, with IFR conditions likely area wide by late tonight.
Mainly IFR conditions are expected on Sunday, with LIFR
conditions possible by late afternoon at KABI and KSJT. A
transition of precipitation from a cold rain to sleet and snow is
expected at KABI. At KSJT, rain should become mixed with sleet by
afternoon, with snow and sleet anticipated by late afternoon.
Farther south, light rain and patchy fog are expected at our
southern TAF sites. Gusty north winds will occur behind the cold
front tonight and continue through the day Sunday. Occasional
gusts to 30 knots are possible at KABI.
19
PREV DISCUSSION... /issued 346 PM CST SAT DEC 26 2015/
SHORT TERM...
(Toight and Sunday)
Complicated and messy forecast for West Central Texas. Scattered
thunderstorms have developed across portions of the Big Country
already this afternoon, with several reports of nickel size hail
near Abilene and Sweetwater. Cold front is urging southward this
afternoon, several hours ahead of schedule. Front made it through
Abilene and dropped temperatures almost 20 degrees in one hour. This
front is largely undercutting the better storm updrafts, with most
of the convection elevated behind the front.
Temperatures in the 70s and dewpoints in the 60s ahead of the front,
so air mass remains plenty unstable enough to support more
convection through the afternoon and evening as the front pushes
south through the area. SPC has pulled the enhanced slight risk area
back into the area from San Saba to Brady to Sonora as the front
reaches the area, as the threat of large hail and perhaps an
isolated tornado. Additional storms are possible as the lift from
the potent upper low begins to move into the area, with the TTU WRF
showing a healthy band of convection developing across the Permian
Basin and pushing into the late this evening and during the early
morning hours.
Now...on to the winter weather possibilities. Both the ECMWF and the
GFS bring the potent upper level low near or just south of the I-10
corridor on Sunday, spreading precipitation in advance as the upper
level divergence spreads across the area. Temperature profiles are
in some question however, with a warm layer between 850 mb and 700mb
creating difficulties. This warm layer will erode and allow a
mixture of rain/sleet/and perhaps a little freezing rain that
develops late tonight and into the morning hours on Sunday to switch
over to all snow in the deformation zone. The ECMWF and GFS agree
that this deformation zone will include much of West Texas and at
least the northwest portions of the Concho Valley and much of the
Big Country. Winter Storm Warning already in place for these areas.
The models do not agree on how far south the deformation zone will
end up, with the areas of San Angelo/Abilene/Brownwood right on the
very tight gradient between significant snowfall and little if any.
Will leave the Winter Storm Watch in place, although first thought
will be that the areas under the Watch would fall into an Advisory
at some point instead of a Warning. Given the uncertainty still for
late in the 2nd period/early 3rd period will give it every
opportunity for the upper level low to drop a little farther south
once again. If that happens...then reaching Warning criteria becomes
much more likely.
07
LONG TERM...
(Sunday night through next Saturday)
By Sunday night the upper level low will be located just east of
the forecast area continuing to lift to the northeast. Wrap-around
moisture will impact primarily the Big Country where 3 to 5 inches
of new snow is expected Sunday night. Strong northwesterly winds
over the Big Country Sunday night will result in blowing snow,
adding to the hazardous driving conditions. Light snow will fall
over the remainder of the forecast area Sunday night. Areas south
of a line from San Saba to Junction should have a light rain snow
mix Sunday evening with a change-over to all snow by midnight.
Precipitation will end over the forecast area Monday morning with
temperatures warming only into the mid 30s across the Big Country
and the upper 30s to the mid 40s south of the Big Country.
Dry weather will be on tap for the forecast area through the
remainder of the week. Afternoon highs on Tuesday will be in the
lower 40s over the Big Country to the upper 40s and lower 50s
south of the Big Country. A series for upper level troughs moving
through the area over the coming week will keep our surface winds
northerly thus keeping our the daytime highs in the Big Country
mostly in the 30s with lower 40s to the lower 50s south of the
Big Country.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 71 32 34 26 / 70 90 90 80
San Angelo 75 35 36 27 / 60 80 80 60
Junction 76 41 44 27 / 40 80 60 30
&&
.SJT Watches/Warnings/Advisories...
Winter Weather Advisory from noon Sunday to 9 AM CST Monday for
Brown-Callahan-Coleman-Concho-Shackelford-Throckmorton.
Winter Storm Warning from 6 AM Sunday to 9 AM CST Monday for
Coke-Fisher-Haskell-Irion-Jones-Nolan-Sterling-Taylor.
Winter Storm Warning from noon Sunday to 9 AM CST Monday for
Crockett-Runnels-Schleicher-Tom Green.
&&
08
Hazardous weather outlook, Dec 26, 2:52 PM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
252 PM CST SAT DEC 26 2015
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-272100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
252 PM CST SAT DEC 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO TONIGHT.
A FEW THUNDERSTORMS MAY BE SEVERE MAINLY ALONG AND EAST OF A
HASKELL...TO SWEETWATER...TO OZONA LINE. THE STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN
ISOLATED TORNADO IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ON SUNDAY...A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW MAY
DEVELOP AS FAR EAST AS AN OZONA TO SAN ANGELO TO ABILENE LINE.
HAZARDOUS TRAVEL CONDITIONS ARE LIKELY SUNDAY INTO SUNDAY NIGHT
ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND EDWARDS PLATEAU AS
MODERATE TO HEAVY SNOW IS POSSIBLE. IN ADDITION...WITH
TEMPERATURES FALLING BELOW FREEZING SUNDAY NIGHT AND MONDAY
MORNING...ANY PRECIPITATION THAT FALLS WILL FREEZE ON ROADWAYS.
THESE SLICK SPOTS MAY PERSIST ON ROADWAYS THROUGH MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Dec 26, 2:32 PM CST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
232 PM CST SAT DEC 26 2015
TXZ099-262100-
THROCKMORTON TX-
232 PM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN THROCKMORTON COUNTY
UNTIL 300 PM CST...
AT 232 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF IRBY...OR 12 MILES WEST OF THROCKMORTON...MOVING
NORTH AT 35 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MILLERS CREEK RESERVOIR AROUND 250 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF
US-380 AND HIGHWAY 222.
LAT...LON 3314 9935 3318 9946 3340 9943 3340 9913
TIME...MOT...LOC 2032Z 195DEG 31KT 3325 9938
Local storm report, Dec 26, 2:55 PM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
255 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 4 SSW NOLAN 32.22N 100.26W
12/26/2015 E0.88 INCH NOLAN TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500566
JDLocal storm report, Dec 26, 3:28 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
328 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL 2 ESE IMPACT 32.49N 99.71W
12/26/2015 E0.88 INCH TAYLOR TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500567
JDSpecial weather statement, Dec 26, 7:40 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
740 PM CST SAT DEC 26 2015
TXZ139-140-270215-
COLEMAN TX-BROWN TX-
740 PM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR BROWN AND COLEMAN COUNTIES UNTIL
815 PM CST...
AT 740 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GOULDBUSK TO NEAR
BROOKESMITH...AND MOVING NORTH AT 40 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BROWNWOOD AROUND 745 PM CST.
BANGS AROUND 750 PM CST.
SANTA ANNA AND VALERA AROUND 755 PM CST.
LAKE BROWNWOOD NEAR THRIFTY AROUND 800 PM CST.
COLEMAN AND LAKE BROWNWOOD AROUND 805 PM CST.
LAKE BROWNWOOD NEAR BYRDS STORE AROUND 810 PM CST.
SILVER VALLEY AND CROSS CUT AROUND 815 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SHIELDS...US-67 NEAR
THE COLEMAN-BROWN COUNTY LINE...ECHO...MOZELLE...INDIAN CREEK...
FISK...LAKE COLEMAN...HORDS CREEK RESERVOIR...THRIFTY AND OWENS.
LAT...LON 3151 9895 3150 9955 3207 9964 3208 9895
3207 9893 3152 9892
TIME...MOT...LOC 0140Z 179DEG 36KT 3160 9945 3161 9908Special weather statement, Dec 26, 7:48 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
748 PM CST SAT DEC 26 2015
TXZ098-113-270215-
JONES TX-HASKELL TX-
748 PM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL AND NORTH
CENTRAL JONES COUNTIES UNTIL 815 PM CST...
AT 748 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANSON...MOVING NORTH AT 30 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ANSON AROUND 800 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TUXEDO AND FUNSTON.
LAT...LON 3268 9977 3268 9997 3296 9999 3296 9972
TIME...MOT...LOC 0148Z 177DEG 25KT 3270 9989
Special weather statement, Dec 26, 8:18 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
818 PM CST SAT DEC 26 2015
TXZ128-139-140-270245-
COLEMAN TX-BROWN TX-CALLAHAN TX-
818 PM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN...NORTHEASTERN
COLEMAN AND CENTRAL CALLAHAN COUNTIES UNTIL 845 PM CST...
AT 818 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF BURKETT TO
MAY...AND MOVING NORTH AT 40 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN BROWN...
NORTHEASTERN COLEMAN AND CENTRAL CALLAHAN COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...US-283 NEAR THE COLEMAN-
CALLAHAN COUNTY LINE...ADMIRAL...THE INTERSECTION OF US-
283 AND HIGHWAY 36...ECHO...OWENS...THRIFTY AND I-
20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE.
LAT...LON 3179 9951 3242 9951 3241 9912 3208 9912
3208 9893 3188 9879 3181 9879
TIME...MOT...LOC 0218Z 177DEG 36KT 3200 9936 3199 9893Event by event
12 winter weather, 9 high wind, 5 winter storm. Local standard time, as filed.
High Wind, Jones
- When
- December 26, 8:30 PM CST to December 27, 1:30 AM CST
- Where
- Jones forecast zone
- Measured
- 38 kt (44 mph) estimated sustained
- Reported by
- Utility Company
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
According to Big Country Electric Cooperative, 60 power poles were downed by the high winds and the weight of the ice on the power lines. Taylor Electric reported 5 poles were knocked down by the high winds. Estimated sustained winds from 40 to 50 mph with higher gusts knocked down these power poles.
High Wind, Fisher
- When
- December 26, 8:30 PM CST to December 27, 1:30 AM CST
- Where
- Fisher forecast zone
- Measured
- 38 kt (44 mph) estimated sustained
- Reported by
- Utility Company
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
According to Big Country Electric Cooperative, 65 power poles were downed by the high winds and the weight of the ice on the power lines. High winds estimated from 40 to 50 mph with higher gusts for a prolonged period knocked down these power poles.
High Wind, Haskell
- When
- December 26, 8:50 PM CST to December 27, 1:29 AM CST
- Where
- Haskell forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
A West Texas Mesonet located in Weinert measured a sustained wind in excess of 40 mph multiple times. According to Big Country Electric Cooperative, 100 power poles were downed by the high winds and the weight of the ice on the power lines.
High Wind, Coke
- When
- December 26, 9:01 PM CST
- Where
- Coke forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
A West Texas Mesonet located at Fort Chadbourne or 2 miles southeast of Blackwell measured a non thunderstorm wind gust of 59 mph.
High Wind, Nolan
- When
- December 26, 10:53 PM CST
- Where
- Nolan forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
A West Texas Mesonet located 11 mile southwest of Sweetwater measured a non- thunderstorm wind gust of 64 mph. The strongest winds of 40 to 50 mph with higher gusts blew from around 930 PM to around 1110 PM. According to Taylor Electric Cooperative, 60 power poles were knocked down by the high winds.
High Wind, Haskell
- When
- December 27, 12:45 AM CST
- Where
- Haskell forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
A West Texas Mesonet located 1 mile northwest of Haskell measured a non thunderstorm wind gust of 61 mph.
High Wind, Callahan
- When
- December 27, 1:03 AM CST
- Where
- Callahan forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
A RAWS station located 2 miles south southeast of Hamby measured a non-thunderstorm wind gust of 59 mph. According to Taylor Electric Cooperative, 3 power poles were knocked down by the high winds.
High Wind, Coke
- When
- December 27, 2:16 AM CST
- Where
- Coke forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
A West Texas Mesonet located at Fort Chadbourne or 2 miles southeast of Blackwell measured a non thunderstorm wind gust of 61 mph.
Winter Weather, Tom Green
- When
- December 27, 5:38 AM CST to December 28, 6:55 AM CST
- Where
- Tom Green forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The National Weather Service measured 3.1 inches of snow at the office located by Mathis Field. Members of the public estimated the following snowfall amounts: 3 inches in Christoval, 1.5 inches in Grape Creek, 2 inches in Early and 2 inches of snow 5 miles west of Harriet. A National Weather Service Employee measured 2.1 inches of snow 4 miles west of San Angelo.
Winter Weather, Irion
- When
- December 27, 5:38 AM CST to December 28, 6:55 AM CST
- Where
- Irion forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
A trained spotter measured 3 inches of snow in Mertzon. A National Weather Service Cooperative Observer measured 2 inches of snow 12 miles north northwest of Mertzon.
Winter Weather, Sterling
- When
- December 27, 5:38 AM CST to December 28, 6:55 AM CST
- Where
- Sterling forecast zone
- Reported by
- Public
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
A member of the public estimated 2 inches of snow in Sterling City.
Winter Storm, Taylor
- When
- December 27, 7:00 AM CST to December 28, 7:00 AM CST
- Where
- Taylor forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
National Weather Service Cooperative Observers measured the following snowfall amounts: 4.9 inches of snow in Abilene, 3.5 inches of snow 11 miles west of Buffalo Gap, and 3 inches of snow 8 miles west southwest of Buffalo Gap.
Winter Storm, Jones
- When
- December 27, 7:00 AM CST to December 28, 7:00 AM CST
- Where
- Jones forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
National Weather Service Cooperative Observers measured 4 inches of snow 6 miles south southeast of Nugent and 3 inches of snow 4 miles east southeast of Stith.
Winter Storm, Runnels
- When
- December 27, 7:00 AM CST to December 28, 7:00 AM CST
- Where
- Runnels forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured 4 inches of snow 2 miles northwest of Ballinger. A member of the public estimated 2.5 inches of snow in Winters.
Winter Storm, Coke
- When
- December 27, 7:00 AM CST to December 28, 7:00 AM CST
- Where
- Coke forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured 4 inches of snow 4 miles north of Water Valley.
Winter Weather, Callahan
- When
- December 27, 7:00 AM CST to December 28, 7:00 AM CST
- Where
- Callahan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
National Weather Service Cooperative Observers measured 3 inches of snow in Putnam and they measured 2 inches of snow 12 miles south of Baird.
Winter Weather, Kimble
- When
- December 27, 8:51 AM CST to December 28, 6:51 AM CST
- Where
- Kimble forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
Kimble County Sheriff's Office measured 3.5 inches of snow 3 miles west of Junction. A trained spotter measured 3 inches of snow 7 miles west northwest of Junction.
Winter Weather, Menard
- When
- December 27, 8:51 AM CST to December 28, 6:51 AM CST
- Where
- Menard forecast zone
- Reported by
- COOP Observer
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured 3 inches of snow in Menard.
Winter Storm, Haskell
- When
- December 27, 12:00 PM CST to December 28, 7:00 AM CST
- Where
- Haskell forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
A National Weather Service Cooperative Observer measured 2 inches of sleet and a little snow in Haskell.
Winter Weather, Nolan
- When
- December 27, 12:00 PM CST to December 28, 7:00 AM CST
- Where
- Nolan forecast zone
- Reported by
- Public
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
The public estimated an inch of snow in Roscoe.
High Wind, Taylor
- When
- December 27, 12:19 PM CST
- Where
- Taylor forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
A National Weather Service ASOS measured a non-thunderstorm wind gust of 58 mph. According to Taylor Electric Cooperative, 35 power poles were knocked down by the high winds.
Winter Weather, Coleman
- When
- December 27, 2:15 PM CST to December 28, 3:55 AM CST
- Where
- Coleman forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
National Weather Service Cooperative Observers measured 2 inches of snow in Silver Valley and Glencove; 1.5 inches of snow 12 miles south southeast of Santa Anna; and one inch of snow was measured in Burkett.
Winter Weather, Brown
- When
- December 27, 9:55 PM CST to December 28, 10:55 AM CST
- Where
- Brown forecast zone
- Reported by
- Public
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
Members of the public measured the following snowfall amounts: 4.5 inches 5 miles southeast of May, 3.3 inches in Bangs and 3 inches in Cross Cut. Trained spotters measured 2 inches of snow in Early and measured 2 inches of snow 3 miles south southeast of Brownwood.
Winter Weather, San Saba
- When
- December 27, 9:55 PM CST to December 28, 10:55 AM CST
- Where
- San Saba forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
A trained spotter measured 2 inches of snow 4 miles northeast of Fredonia.
Winter Weather, McCulloch
- When
- December 28, 12:40 AM CST to 9:35 AM CST
- Where
- McCulloch forecast zone
- Reported by
- NWS Employee
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
A National Weather Service employee measured 2 inches of snow in Brady. A trained spotter estimated 2 inches of snow 2 miles south of Melvin.
Winter Weather, Concho
- When
- December 28, 12:40 AM CST to 9:35 AM CST
- Where
- Concho forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
National Weather Service Cooperative Observers measured the following snowfall amounts: 2.5 inches in Eden and an inch 5 miles northeast of Paint Rock.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, December 26 to 28, 201513 deaths · 635 injured · $41 million · EF4 · 63 events
- Flash Flooding and Flooding in Missouri, December 26 to 28, 201515 deaths · $45 million · 1 in hail · 128 events
- Flash Flooding and Flooding in Illinois, December 26 to 31, 20156 deaths · 12 events
- Flash Flooding and Flooding in Illinois, December 26 to 31, 20154 deaths · $7.2 million · 12 events
- Blizzard and Ice Storm in Texas, December 26 to 28, 20152 deaths · $33 million · 24 events
- Flash Flooding and Flooding in Oklahoma, December 26 to 31, 20152 deaths · $110,000 · 1 in hail · 76 events
- Blizzard and Heavy Snow in New Mexico, December 26 to 27, 20151 death · 1 injured · $401 million · 29 events
- Flash Flooding and Flooding in Missouri, December 26 to 31, 20151 death · $244 million · 33 events
- Flooding and Heavy Rain in Kansas, December 26 to 29, 2015$1.3 million · 3 events
- Flash Flooding and Flooding in Arkansas, December 26 to 31, 20151 in hail · 42 events
- High Wind and Strong Wind in California, December 26 to 27, 20152 injured · $19,000 · 70 kt wind · 11 events
- Flooding in Kentucky, December 26 to 31, 2015$24,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611899, 611901, 611805, 611796, 611898, 611790, 611792, 611794, 611028, 611046, 611764, 610975, 610977, 610978, 610979, 611071, 611045, 611074, 610996, 611034, 611900, 611009, 611007, 611075, 611040, 611042.